Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 28, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 27, 2009, 8:08 AM CST for Ashley County, Arkansas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2009, 8:08 AM CST (14:08 UTC)
- Expired
- Feb 27, 2009, 9:15 AM CST
- In force
- 67 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Ashley County, AR
The radar
The Little Rock radar (KLZK), 189 km from the middle of the area, began a volume at 14:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 822 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 293 m²/s²
- 0-3 km storm-relative helicity
- 400 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 4:26 AM CST, 3 hours 42 minutes earlier.
Area forecast discussion, Feb 27, 4:26 AM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
426 AM CST FRI FEB 27 2009
...SEVERE WEATHER AND HEAVY RAIN POSSIBLE TODAY INTO TONIGHT...
.SHORT TERM...FOCUS WILL BE ON SVR STORMS TODAY...WHERE WILL THE
OCCUR AND WHAT WILL THEY PRODUCE. ADDITIONALLY...LOCALLY HEAVY RAIN
IS A VERY REAL POSSIBILITY FOR CENTRAL/EAST CENTRAL PORTIONS OF THE
CWA.
AS FOR THE SETUP AND OVERALL SYNOPTIC FEATURES...NOT A GREAT DEAL
HAS CHANGED. THE MEAT OF THE LARGE SCALE TROUGH HAS LIFTED N/NE OF
THE REGION AND WE ARE LEFT WITH GENERAL TROUGHINESS WITH MULTIPLE
EMBEDDED S/W THAT WILL IMPACT THE CWA THROUGH TONIGHT. ADDITIONALLY
A STRONG UPPER JET IS DIVING OUR WAY AND STRONG ASCENT ELEMENTS ARE
NOTED ON WV IMAGERY AS OF 10Z. THIS JET WILL PLACE A GOOD PORTION OF
THE N HALF OF MY CWA UNDER VERY FAVORABLE LEFT EXIT DYNAMICS.
ADDITIONALLY...WE HAVE AN APPROACHING FRONT IN THE LOW LEVELS. THIS
FRONTAL FEATURE IS HELPING TO FOCUS RICH THETA E AIR AHEAD OF THE
BOUNDARY. THIS 850 MB THETA E AXIS IS CURRENTLY ACROSS E TX WITH
330K VALUES. THIS MOISTURE AXIS WILL ADVECT INTO THE CWA LATER THIS
MORNING AND KEEP THE MOISTURE FOCUSED BETWEEN I-20 AND HWY 82. THIS
WILL BE THE REGION OF NEARLY ALL THE ACTIVITY TODAY. THE CAP IS
STILL HOLDING ACROSS MOST OF THE CWA...BUT IT IS GETTING ERODED
ACROSS THE N AS STORMS AND LIFT ARE MOVING THROUGH. MORE ASCENT WILL
MOVE IN OVER THE NEXT COUPLE HRS AND THAT WILL ALLOW FOR A MORE
VOLATILE SETUP AS WARMING OCCURS DURING THE MORNING.
NEARLY ALL WX PARAMETERS ARE SIMILAR TO WHAT HAS BEEN ADVERTISED.
LOOK FOR MLCAPE VALUES TO INCREASE TO BETWEEN 800-1200 J/KG WITH
LI'S -4 TO -6. LAPSE RATES WILL BE RUNNING 7-8 C/KM WITH VERTICAL
TOTALS 27-29C. WITH ALL THIS IN PLACE...ANYTIME WE HAVE CONVECTION
IT BECOMES SEVERE. THE BIG QUESTION MARK IS LOW LEVEL SHEAR. MODELS
ARE WEAKENING IT DURING THE DAY...ESPECIALLY NEAR THE SLOW
MOVING/STALLED SFC FRONT. HOWEVER...NOT SURE IF THE MODELS WILL BE
ABLE TO PICK UP ON THAT DETAIL...BUT EVEN OUR HI RES LOCAL WRF RUNS
SHOW THAT. THE BEST LOW LEVEL SHEAR LOOKS TO STAY SOMEWHAT AWAY FROM
THE SFC BOUNDARY...GENERALLY NEAR I-20 OR JUST TO THE SOUTH. THE
PROBLEM IS...THAT AREA WILL LIKELY STAY CAPPED. THE DEEP LAYER SHEAR
IS GOOD 40-50KTS AND SUPPORTIVE OF SUPERCELL STORMS. ACTUALLY...ALL
LOCAL HI RES WRF RUNS AS WELL AS NCEPS 4 KM WRF RUNS SHOW MULTIPLE
SUPERCELL STORMS TODAY ALONG WITH CLUSTERS OF STORMS. THIS HAS
INCREASED MY CONFIDENCE A GREAT DEAL WRT TO STORM MODE.
ADDITIONALLY...NEARLY ALL STORMS SHOW DEVIANT MOTION TO THE ESE.
THAT HAS BIG IMPACTS ON WHAT AREAS COULD BE HIT BY STORMS. I WILL
ORIENT THE PROB HAZARDS AS WELL AS THE GRAPHICAST TO SHOW THE SVR
RISK TODAY WITH A SUBTLE ESE ORIENTATION INSTEAD OF DUE W-E OR
SW-NE.
AS I STATED EARLIER...THE CORRIDOR BETWEEN I-20 AND HWY 82 LOOKS TO
BE THE MAIN REGION. LOOK FOR SUPERCELLS TO PRODUCE QUARTER TO
GOLFBALL SIZED HAIL WITH SOME STONES LARGE THAN THAT IF A STRONG
MESO CAN BE GENERATED. DMG WINDS WILL ALSO BE POSSIBLE ALONG WITH
SOME TORNADOES. I CAN SEE THE AREA E OF I-55 AND BETWEEN HWY 82 AND
I-20 HAVING THE GREATEST RISK FOR TORNADOES AS THAT REGION WILL BE
WHERE MATURE STORMS AND POTENTIALLY LONG LIVED MESO'S WILL MOVE
THROUGH. ADDITIONALLY...THE BEST LOW LEVEL SHEAR IS FOCUSED THERE
ALONG WITH THE COLDEST TEMPS ALOFT AND MOVE FAVORABLE UPPER JET. A
LONE STRONG TOR CANNOT BE RULED OUT AS WELL...BUT FOR THAT TO
OCCUR...A VERY STRONG UPDRAFT WILL HAVE TO BE GENERATED TO OVERCOME
THE SOMEWHAT TAME LOW LEVEL SHEAR.
LOCALLY HEAVY RAINFALL IS ENOUGH OF A CONCERN AND HAS HIGH ENOUGH
CONFIDENCE ON OCCURRENCE THAT I HAVE ISSUED A FLASH FLOOD WATCH FROM
NOON TO 3 AM. I TRIED TO FOCUS THE WATCH WHERE I FEEL THE MOST
TRAINING OF STORMS WILL OCCUR AND THE MOST INTENSE STORMS WILL MOVE
THROUGH. BASED ON MODEL OUTPUT...THE HEAVIEST QPF IS FOCUSED TO MY
E/NE. HOWEVER...THAT USUALLY HAPPENS AS MODELS TEND TO PUSH THE BEST
RAINS DOWN STREAM. WHAT USUALLY HAPPENS IS THE HEAVIEST RAINS OCCUR
NEAR INITIATION AND WHERE THE BEST TRAINING OCCURS WITH IS OFTEN W
OR SW OF THE MODEL QPF BULLSEYE. I EXPECT 3-5 INCHES LOCALLY WHICH
COULD CAUSE FLOODING ISSUES EVEN WITH SOMEWHAT DRY SOIL CONDITIONS.
FOR THE OVERNIGHT...THIS TIME FRAME IS TOUGH AND I DON'T HAVE A REAL
GOOD FEEL ABOUT IT. THERE LOOKS TO BE A LULL FOR A COUPLE HRS AS THE
ATMS RESPONDS TO THE MUCH LARGE AND EVOLVE TROUGH WHICH WILL BE
DROPPING OUT OF THE PLAINS. THERE WILL BE ENOUGH INSTABILITY AND AS
FORCING BECOME STRONGER...I CAN SEE SOME ISOLATED SVR STORMS ALONG
THE ACCELERATING COLD FRONT. THE BEST RISK AREA FOR THIS WILL BE
ALONG AND SE OF THE TRACE AND LIKELY OCCUR AROUND AND AFTER
MIDNIGHT.
BEHIND OUR FRONT...COLD TEMPS WILL MOVE IN AND CLOUDS WILL LINGER.
HIGHS SAT WILL OCCUR EARLY IN THE PERIOD AND TEMPS WILL LIKELY FALL
THROUGH THE DAY. RAINFALL WILL BE TAPERING OFF BUT WITH THE LARGE
CLOSED LOW APPROACHING...LIGHT RA AND DRIZZLE WILL BE POSSIBLE.
/CME/
.LONG TERM...SATURDAY NIGHT THROUGH FRIDAY...THE MAIN FOCUS FOR THE
LONG TERM IS THE POTENTIAL FOR SNOW ON SATURDAY NIGHT INTO EARLY
SUNDAY MORNING. MODELS ARE COMING INTO BETTER AGREEMENT WITH THIS
SCENARIO AND ARE CONTINUING TO TREND TOWARD A SNOWFALL POTENTIAL FOR
AT LEAST THE NORTHEASTERN HALF OF THE CWFA. BY SATURDAY AFTERNOON
THE SURFACE LOW WILL BE OVER IN GEORGIA WITH THE FRONT SOUTHEAST OF
THE ARKLAMISS REGION. MUCH COOLER AIR WILL BEGIN USHERING INTO THE
ARKLAMISS REGION TO BRING TEMPERATURES IN THE LOWER 40S TO UPPER 30S
BY THE EARLY EVENING...AND INTO THE MIDDLE 30S BY LATE EVENING FOR
THE ARKLAMISS REGION. IN THE MEANTIME...THE UPPER LEVEL LOW IS
EXPECTED TO DIP DOWN THROUGH THE ARKLAMISS REGION SATURDAY EVENING
AND MOVE OVER SOUTH ALABAMA BY AROUND SUNRISE SUNDAY MORNING. THIS
SHOULD BE ABLE TO SQUEEZE OUT SOME MOISTURE TO GIVE LIGHT PRECIP
OVER THE AREA THROUGH SATURDAY NIGHT. MODEL FORECAST SOUNDINGS SHOW
THAT PRECIP SHOULD BE IN THE FORM OF SNOWFALL...ESPECIALLY BY LATE
SATURDAY EVENING INTO THE OVERNIGHT HOURS. POPS HAVE COME IN A BIT
HIGHER FOR SATURDAY NIGHT AS WELL. WITH INCREASING CONFIDENCE HAVE
PRETTY MUCH REMAINED WITH GUI AND HAVE SPREAD THE SNOW WX WORDING
FURTHER SOUTHWEST. FOR THE EARLY EVENING...PUT IN A RAIN OR SNOW
MIX. HOWEVER EXPECT THE PRECIP TO BE ALL SNOW BY THE LATE EVENING
AND OVERNIGHT HOURS. AMOUNTS SHOULD BE LIGHT. HAVE KEPT FLURRY
WORDING GENERALLY SOUTHWEST OF A GREENWOOD TO MERIDIAN LINE...WITH
LIGHT SNOW WORDING NORTHEAST. AT THIS TIME DO NOT EXPECT MUCH IN THE
WAY OF ACCUMULATIONS. BUT OBVIOUSLY THIS SYSTEM WILL HAVE TO BE
WATCHED.
BEGINNING SUNDAY THE AREA WILL SEE A PROLONGED PERIOD OF DRY WEATHER
THROUGH AT LEAST AROUND THURSDAY OR SO. COOL SURFACE HIGH PRESSURE
IS EXPECTED TO SET UP OVER THE ARKLAMISS REGION THROUGH THE
BEGINNING OF THE WORK WEEK WITH WEAK CAA PERSISTING THROUGH THIS
TIME. THIS WILL BE REFLECTED IN TEMPERATURES WITH LOWS THROUGH THE
FIRST PART OF THE WORK WEEK AROUND OR A FEW DEGREES BELOW FREEZING.
HIGH TEMPERATURES SUNDAY WILL REMAIN IN THE MIDDLE 50S OR
LOWER...WITH SLIGHTLY WARMER TEMPERATURES ON MONDAY.
BY WEDNESDAY THOUGH THE REMAINDER OF THE WORK WEEK THE AREA SHOULD
SEE A DECENT WARM UP. THERE WILL BE A DECENT UPPER RIDGE OVER THE
REGION. AND THE SURFACE HIGH IS EXPECTED TO SHIFT TO THE EAST OF
THE FORECAST AREA. THIS WILL BRING RETURN FLOW TO THE ARKLAMISS
REGION TO GIVE MUCH WARMER TEMPERATURES BY THE END OF THE WORK WEEK
WITH HIGHS IN THE 60S AND INTO THE MIDDLE 70S EXPECTED. HAVE WENT
AHEAD AND RAISED TEMPERATURES BY A COUPLE DEGREES FOR MOST SITES FOR
HIGHS WEDNESDAY AND THURSDAY...BRINGING TEMPERATURES CLOSER TO
ENSEMBLE GUI VALUES. MODELS ARE IN A BIT OF DISAGREEMENT AS TO WHEN
RAIN WILL RETURN TO THE ARKLAMISS REGION...BUT AT THIS TIME IT LOOKS
AS IF THE AREA SHOULD REMAIN DRY THROUGH AT LEAST FRIDAY...POSSIBLY
LONGER INTO THE WEEKEND./14/
&&
.AVIATION...THE MAIN FOCUS WILL TRYING TO TIME THE CONVECTION TODAY.
THIS WILL BE TOUGH AS A LARGE WINDOW WILL EXIST WHERE STORMS WILL BE
POSSIBLE FORE SITES ALONG AND N OF I-20. MULTIPLE STORMS AND STORM
CLUSTERS ARE ANTICIPATED FROM LATE MORNING THROUGH EVENING. OUTSIDE
THE STORMS...MVFR CEILINGS WILL OCCUR FOR MOST SITES. SITES ALONG
AND S OF I-20 MAY SEE CEILINGS EXCEED 3 KFT AS TEMPS WARM TO THE MID
70S...BUT THESE WILL GET REDUCED NEAR STORMS AND THEN AGAIN BY
01-03Z. COLDER AIR WILL MOVE IN AFTER MIDNIGHT AND LOOK FOR IFR
CEILINGS TO DEVELOP.
IFR TO MVFR CEILINGS WILL REMAIN UNTIL SUNDAY WITH SOME LIFR
CONDITIONS POSSIBLE AS WELL. THERE WILL ALSO BE SOME LIGHT SNOW
DEVELOP OVER THE NE HALF OF THE AREA SAT NIGHT. ALL CONDITIONS
SHOULD IMPROVE BY SUN AFTERNOON. /CME/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 75 52 53 32 / 68 90 43 31
MERIDIAN 75 56 57 32 / 80 83 60 49
VICKSBURG 75 50 52 32 / 62 100 30 20
HATTIESBURG 77 60 62 36 / 60 77 60 26
NATCHEZ 75 53 54 34 / 39 91 25 10
GREENVILLE 69 45 46 30 / 97 100 40 37
GREENWOOD 70 46 49 30 / 100 100 48 47
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM NOON CST TODAY THROUGH LATE TONIGHT FOR
MSZ026>033-035>039-042>046-050>052.
LA...NONE.
AR...NONE.
&&
SHORT TERM: CME
LONG TERM: 14Hazardous weather outlook, Feb 27, 5:09 AM CST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 509 AM CST FRI FEB 27 2009 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-056>058-281115- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- SMITH-JASPER-CLARKE- 509 AM CST FRI FEB 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR AREAS ALONG AND NORTH OF I-20 ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANAN MOST OF CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE MORNING THROUGH THIS EVENING...ESPECIALLY FOR AREAS BETWEEN HIGHWAY 82 AND I-20. SEVERAL SUPERCELL THUNDERSTORMS AND OTHER STORM CLUSTERS WILL BE POSSIBLE IN THIS REGION AND THEY ALL COULD PRODUCE LARGE HAIL...BETWEEN QUARTER AND GOLF BALL SIZE WITH SOME HAIL STONES POSSIBLY LARGER WITH THE MOST INTENSE STORMS. OTHER RISKS WILL COME FROM DAMAGING WINDS AND POSSIBLE TORNADOES...ESPECIALLY FROM ANY SUPERCELL STORM THAT OCCURS CLOSER TO I-20. GENERALLY SPEAKING...THERE IS NO REAL SPECIFIC TIME WHEN STORMS WILL OCCUR. FORECASTS MODELS AND CONDITIONS APPEAR TO FAVOR A LARGE WINDOW OF TIME WHERE MULTIPLE SEVERE STORMS WILL BE POSSIBLE AND INDIVIDUAL STORMS MOVE EAST SOUTHEAST WHILE ADDITIONAL ACTIVITY REDEVELOPS BACK TO THE WEST. THE RESULT COULD BE A RATHER HIGH END EVENT FOR A FOCUSED PORTION OF THE SERVICE AREA. DUE TO THE REPETITIVE NATURE OF THIS EVENT...SOME LOCATIONS WILL SEE MULTIPLE ROUNDS OF STORMS WHICH WILL RESULT IN LOCALLY HEAVY RAINFALL. AREAS EAST OF I-55 AND BETWEEN I-20 AND HIGHWAY 82 LOOK TO HAVE THE GREATEST POTENTIAL TO SEE 3 TO 5 INCHES OF RAIN. IF THIS OCCURS...FLASH FLOODING WILL BE POSSIBLE. AROUND AND AFTER MIDNIGHT...A MORE POTENT UPPER LEVEL DISTURBANCE WILL HEAD OUR WAY AND HELP TO INCREASE STORM ACTIVITY ALONG THE COLD FRONT AS IT PUSHES EAST. LOCATIONS ALONG AND EAST OF THE NATCHEZ TRACE COULD SEE ISOLATED SEVERE STORMS WITH HAIL AND WIND DAMAGE THE MAIN RISK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LIGHT SNOW WILL BE POSSIBLE SATURDAY EVENING INTO EARLY SUNDAY MORNING FOR AREAS MAINLY ALONG AND NORTHEAST OF A GREENWOOD TO MERIDIAN LINE. SNOWFALL ACCUMULATIONS SHOULD REMAIN AT OR BELOW AN INCH. PLEASE CONTINUE TO CHECK BACK TO LATER FORECASTS CONCERNING THIS POSSIBLE WINTER WEATHER. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED TODAY INTO TONIGHT. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT THURSDAY. LAZ023>026-MSZ053>055-059>066-072>074-281115- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 509 AM CST FRI FEB 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL LOUISIANA AND SOUTHERN MISSISSIPPI...MAINLY AREAS SOUTH OF I-20. .DAY ONE...TODAY AND TONIGHT AN ISOLATED SEVERE THUNDERSTORM MAY BE POSSIBLE SOUTH OF I-20 THIS AFTERNOON. IF ONE CAN DEVELOP...IT WILL QUICKLY BECOME SEVERE AND PRODUCE LARGE HAIL...UP TO GOLF BALL SIZE...ALONG WITH DAMAGING WINDS AND POSSIBLY A TORNADO. THE BEST TIME FRAME FOR ANY SEVERE STORMS TO DEVELOP WILL BE AFTER MIDNIGHT AS THE COLD FRONT PUSHES THROUGH SOUTHERN MISSISSIPPI. HAIL AND DAMAGING WINDS WILL BE THE MAIN CONCERN DURING THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND OVERNIGHT. OTHERWISE... ACTIVATION IS NOT EXPECTED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. CME 14
In the hours before
Special weather statement, Feb 27, 6:36 AM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 636 AM CST FRI FEB 27 2009 MSZ019-271255- SUNFLOWER MS- 636 AM CST FRI FEB 27 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED OVER INDIANOLA AT 636 AM CST...MOVING EAST AT 50 MPH. PEOPLE IN SOUTHERN SUNFLOWER COUNTY SHOULD MONITOR THIS STORM CLOSELY. CME
Local storm report, Feb 27, 6:51 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
651 AM CST FRI FEB 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HAIL 3 SW BOYLE 33.67N 90.76W
02/27/2009 E0.25 INCH BOLIVAR MS EMERGENCY MNGR
&&
CMELocal storm report, Feb 27, 7:01 AM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
701 AM CST FRI FEB 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 AM HAIL 2 N BENOIT 33.68N 91.01W
02/27/2009 E0.75 INCH BOLIVAR MS PUBLIC
AT LEAST PENNY SIZED HAIL COVERING THE LAWN. A FEW STONES
COULD HAVE BEEN LARGER.
&&
CMELocal storm report, Feb 27, 7:06 AM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
706 AM CST FRI FEB 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 AM HAIL 1 S ITTA BENA 33.49N 90.32W
02/27/2009 E0.88 INCH LEFLORE MS EMERGENCY MNGR
&&
CMELocal storm report, Feb 27, 7:26 AM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
726 AM CST FRI FEB 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM HAIL 3 W CLEVELAND 33.74N 90.78W
02/27/2009 E0.88 INCH BOLIVAR MS EMERGENCY MNGR
&&
40Local storm report, Feb 27, 7:44 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
744 AM CST FRI FEB 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM HAIL 3 N DREW 33.85N 90.53W
02/27/2009 E1.25 INCH SUNFLOWER MS LAW ENFORCEMENT
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 3:37 AM CST | Flash Flood Watch | JAN | Attala, Bolivar, Carroll, Choctaw, Clay, Grenada and 19 more | 23 hr |
| Feb 27, 5:54 AM CST | Severe Thunderstorm Warning | JAN | Bolivar | 40 min |
| Feb 27, 6:43 AM CST | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 30 min |
| Feb 27, 7:14 AM CST | Flash Flood Warning | JAN | Grenada | 2 hr |
| Feb 27, 7:16 AM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 44 min |
| Feb 27, 7:43 AM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Sunflower | 47 min |
| Feb 27, 7:44 AM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 46 min |
| Feb 27, 8:22 AM CST | Severe Thunderstorm Warning | JAN | Lowndes | 22 min |
| Feb 27, 8:26 AM CST | Tornado Warning | JAN | Lowndes | 20 min |
| Feb 27, 8:29 AM CST | Severe Thunderstorm Warning | JAN | Washington | 61 min |
| Feb 27, 9:11 AM CST | Severe Thunderstorm Warning | JAN | Washington | 29 min |
| Feb 27, 9:17 AM CST | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Washington | 43 min |
| Feb 27, 9:27 AM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 48 min |
| Feb 27, 10:40 AM CST | Flash Flood Warning | JAN | Choctaw, Clay, Lowndes, Montgomery, Oktibbeha, Webster | 3 hr |
| Feb 27, 11:24 AM CST | Severe Thunderstorm Warning | JAN | Attala | 36 min |
| Feb 27, 11:36 AM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 39 min |
| Feb 27, 11:39 AM CST | Severe Thunderstorm Warning | JAN | Winston | 28 min |
| Feb 27, 12:07 PM CST | Severe Thunderstorm Warning | JAN | Washington | 38 min |
| Feb 27, 12:33 PM CST | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 25 min |
| Feb 27, 12:38 PM CST | Severe Thunderstorm Warning | JAN | Bolivar | 52 min |
| Feb 27, 12:58 PM CST | Flash Flood Warning | JAN | Grenada | 14 hr |
| Feb 27, 1:21 PM CST | Flash Flood Warning | JAN | Choctaw, Clay, Lowndes, Oktibbeha, Webster | 3 hr |
| Feb 27, 1:38 PM CST | Severe Thunderstorm Warning | JAN | Bolivar | 22 min |
| Feb 27, 1:40 PM CST | Flash Flood Warning | JAN | Carroll, Montgomery | 2 hr |
| Feb 27, 1:59 PM CST | Severe Thunderstorm Warning | JAN | Noxubee | 31 min |
| Feb 27, 2:07 PM CST | Flash Flood Warning | JAN | Bolivar, Leflore, Sunflower | 113 min |
| Feb 27, 2:12 PM CST | Severe Thunderstorm Warning | JAN | Choctaw, Webster | 32 min |
| Feb 27, 2:12 PM CST | Tornado Warning | JAN | Noxubee | 33 min |
| Feb 27, 2:15 PM CST | River Flood Warning | JAN | Attala, Holmes | 8 days |
| Feb 27, 2:29 PM CST | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha | 46 min |
| Feb 27, 2:38 PM CST | Tornado Warning | JAN | Noxubee | 22 min |
| Feb 27, 3:42 PM CST | Flash Flood Warning | JAN | Carroll, Montgomery | 2 hr |
| Feb 27, 3:54 PM CST | Flash Flood Warning | JAN | Bolivar, Leflore, Sunflower | 111 min |
| Feb 27, 4:03 PM CST | Flash Flood Warning | JAN | Choctaw, Clay, Lowndes, Montgomery, Oktibbeha, Webster | 12 hr |
| Feb 27, 4:18 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Noxubee, Winston | 42 min |
| Feb 27, 4:21 PM CST | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha | 39 min |
| Feb 27, 4:50 PM CST | Tornado Warning | JAN | Kemper | 25 min |
| Feb 27, 5:17 PM CST | Severe Thunderstorm Warning | JAN | Oktibbeha | 28 min |
| Feb 27, 7:53 AM CST | Severe Thunderstorm Warning | JAN | Ashley | 52 min |
| Feb 27, 8:55 AM CST | Severe Thunderstorm Warning | JAN | Ashley | 65 min |
| Feb 27, 11:48 AM CST | Severe Thunderstorm Warning | JAN | Chicot | 42 min |
| Feb 27, 11:50 AM CST | Tornado Warning | JAN | Ashley, Chicot | 40 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.